Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What causes vomiting and bleeding after mifepristone and misoprostol intake during pregnancy?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5849 Questions
Question
hello sir, i am 5 week pregnant. i took 1 mifepristone on 29 of dec and after 6 hours i took 4 tab of misoprostol bucally. i bleeded for 5 to 6 hours and then it suddenly stooped....i vomitted almost 7 to 8 times. please suggest me because i am really scared.
Posted Sun, 26 Jan 2014 in Abortion and Stillbirth
 
 
Answered by Dr. Aarti Abraham 11 minutes later
Brief Answer: EXPLAINED BELOW Detailed Answer: Hello THanks for writing to us with your health concern. If you vomited within 2 hours of taking the tablets, then please let me know. THat means that the tablets would not work, and you might need to repeat the dosage. Also, before taking the tablets, it is recommended that you visit a gynaecologist. The pregnancy should be confirmed by the doctor and accurately dated. Then the necessary medications should be taken in the prescribed dosage and schedule. Please also let me know if these precautions were taken. Otherwise, you subject yourself to unnecessary risks of severe , uncontrolled bleeding, infection, undiagnosed ectopic pregnancy, failed medical abortion etc. Sometimes, in early pregnancies, the entire products of conception get expelled in 5 - 6 hours of heavy bleeding . However, I expect that the bleeding will start again in a few hours, and continue then. Also, lookout for passage of whitish mass of tissue, which indicates that the abortion was complete. Spotting / cramping might continue for 2 weeks. It is MUST to have a follow up visit with your gynaecologist after 2 weeks, and to have an ultrasound scan, to confirm that the uterine cavity is empty. Please do write back with more details. All the best. Please feel free to discuss further.
Above answer was peer-reviewed by
 
Follow-up: What causes vomiting and bleeding after mifepristone and misoprostol intake during pregnancy? 13 minutes later
hello maam thanks for your answer. i vomited after taking the 1st pill mifepristone. to visit a gynecologist i ve to traveled for more than 150 km. i come from a village. maam suggest me some medicine.
 
 
Answered by Dr. Aarti Abraham 13 minutes later
Brief Answer: SHOULD VISIT A DOCTOR Detailed Answer: Hello As you have vomited after taking the first pill, repeat dosage should be given. Did you vomit after taking the 4 other tablets too ? Can you please tell me if you consulted a doctor or you took the tablets yourself ? I feel it is worth travelling 150 km, because the risks and complications will threaten your life itself. I would ask you to consult a doctor at the earliest. Please confirm if the pregnancy is intra uterine atleast, rarely it could be outside the uterus ( ectopic pregnancy ). ALso, you MUST have a visit to confirm that the tablets worked - you are putting your life and future fertility at risk.
Above answer was peer-reviewed by
 
Follow-up: What causes vomiting and bleeding after mifepristone and misoprostol intake during pregnancy? 8 minutes later
yes i did vomit after taking the 4 tables.
 
 
Answered by Dr. Aarti Abraham 3 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: As you have vomited after taking all the tablets, they would not work effectively. You are at risk of incomplete abortion due to failed tablets. It is all the more important to visit a doctor.
Above answer was peer-reviewed by
 
Follow-up: What causes vomiting and bleeding after mifepristone and misoprostol intake during pregnancy? 1 hour later
maam its bleeding now..i ll make sure to show you the ultra sound report tomorrow. maam can i knw the symptoms of ectopic pregnancy
 
 
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer: DETAILED BELOW Detailed Answer: Yes, as I told you, mostly the bleeding should resume again. If you vomited the tablets, you can try using 4 more tablets vaginally again tomorrow, but I strongly recommend doctor's consultation. Ectopic pregnancy is characterized by spotting, pain and cramping in abdomen, fainting spells.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor